| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/19/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported when doctor went to advance the guidewire, he felt some resistance and then tried to pull the guidewire back and felt some major resistance.He then had to forcefully remove the guidewire.When it came out, it had a couple knots and had broken.He then did put in an arrow power picc line successfully.Upon completion of putting the arrow power picc in, he noticed a small piece (4mm) of what he thinks is the guidewire in the soft tissue of this gentleman's arm.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional information received (b)(6) 2025: the 4mm fragment was left in the patient¿s soft tissue as it was deemed safer than attempting to retrieve.No other complications or residual harm occurred.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken guidewire was confirmed.The product returned for evaluation was one guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated and the guidewire was confirmed to be broken which allowed the outer coil wire to become unraveled.Microscopic examination of the fracture sites revealed the following: ¿ narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire.¿ the weld tip of the wire was missing and could not be accounted for during the evaluation.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.